| Model Number |
SCORPION NEEDLE, KNEE |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/02/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
Event or Problem Description
It was reported that during a knee arthroscopy the needle broke inside the scorpion.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.Complaint allegation is confirmed.Visual inspection noted the tip's needle between the ar-12990 jaw's gaps returned.Functional testing was performed, and the knee scorpion needle was met with resistance, it was found that the cannulated shaft of the instrument returned was obstructed.Dfu-0392-sub-eo warns against the usages listed to help avoid needle breakage and potential patient injury.Do not resterilize or reuse the scorpion¿ suture passer needle.Avoid ¿dry¿ repetitive actuations outside the surgical site.Abrasion of the needle surface can occur.That may inhibit proper function.The most likely cause for the reported failure can be attributed to user error of the device due to excessive force being used during the firing of the needle thus, breaking the needle and causing a blockage within the shaft.